• Wasatch Wildflower Festival 2015

We hope you’ll join us!

Wasatch Wildflower Festival 2015

July 24, 25, 26

wwf_guerillapass

We look forward to seeing you!

Please review hike descriptions and start times carefully.

Most hikes take place at a gentle pace to accommodate wildflower viewing and discussion, but some are long in length or duration.  Difficulty ratings of “beginner, intermediate, or advanced” are based on trail difficulty or length, not level of wildflower knowledge.

Footing can be loose in many places. All hikes are at high elevation. Please plan to bring water, snacks, wear sturdy shoes, layers, sunscreen, a hat, and any other items to ensure your own comfort and needs.

Please also note, hikes involving chairlifts or the tram have a more strict departure time to accommodate lift departures or operating hours. Hikes not involving lifts depart as groups fill.

Please also note, CCF reserves the right to cancel hikes or end hikes early based on severe weather or other factors.

Thank you!

 

Friday, July 24th – Morning

Brighton

  • Meet at Brighton Parking Lot, near Brighton Center and Brighton Lakes trailhead.

Beginner Walks:

  • Silver Lake boardwalk or lower mountain walks on gentle terrain.
  • 9:00 AM & 11:00 AM
  • Duration: 1 –  1 ½ hours

Intermediate Walks:

  • Beginning on lower mountain trails and winding up the Brighton Lakes trails or Lake Solitude Trail.
  • 10:00 AM
  • Duration: 1 ½ to 2 hours

Advanced Walks:

  • Walk will progress toward upper lakes (accessibility permitting).
  • 9:30 AM
  • Duration 1 ½ to 2 hours

Kids Walks:

  • Especially designed with kids in mind and featuring fun wildflower activities along the route!
  • On gentle terrain.
  • 10:00 AM and 11:00 AM
  • Duration:  Less than 1 hour. Kids should be accompanied by an adult.

 

Friday, July 24th – Afternoon

Solitude

  • Meet at Solitude Village (entry 2)

Moderate Wildflower Walks with Lift Ride:

  • Ride up Sunrise lift with a hike to Lake Solitude, riding back down lift.
  • Depart between 3:00 – 4:00 PM
  • Duration 2 – 2 ½ hours
  • $5 lift ticket required.  Solitude will donate lift ticket proceeds to Cottonwood Canyons Foundation.
  • Trail to Lake Solitude is moderate, with one short, but steep, section near the lake.

Moderate to Advanced Wildflower Walks with Lift Ride:

  • These walks begin with a ride up Sunrise Lift with a winding hike down the mountain
  • Depart between 3:00 – 5:00 PM.
  • Duration 2-3 ½ hours
  • $5 lift ticket required. Solitude will donate lift ticket proceeds to Cottonwood Canyons Foundation.
  • This hike is not strenuous, but it should be noted that the hike down is quite long in duration.

Beginner Walks: Lower Mountain Wildflower Walk on gentle terrain

  • Ongoing, between 3:00 – 6:00  PM
  • Duration: 1 hour

Kids Walks:  Along Lower Mountain Route on gentle terrain

  • 3:30 and 4:30 PM
  • Duration: 45 minutes

 

Walks depart as groups fill.

Walks which involve the chairlift require a $5 lift charge.

Walks which involve the chairlift also will not be offered after time listed, in order to accommodate lift operating hours.

 

Saturday, July 25th

Alta

  • Meet at Albion Day Lodge/Parking Lot, Albion Base, Alta Entry #2

Beginner Walks

  • Walks take place along gentle terrain along base area, through willows, meadows and along the stream to allow for excellent variety of wetland wildflowers and other species.  About 1 hour
  • 9:00am,  10:00am,  11:00am,  12:00pm
  • Hikes depart as groups fill.

Beginner/Intermediate Wildflower Walks

  • A walk up the Albion Meadows Trail at a gentle grade.  This walk allows for a wonderful variety of flowers blooming in habitats including meadows, shaded spruce-fir stands, near streams, and sunny, rocky slopes. About 1 1⁄2 hours.
  • 9:00am,  10:00am,  11:00am,  12:00pm
  • Hikes depart as groups fill.

Advanced Walk

  • Walk takes place up the Twin Lakes Pass trail.  This trail is very steep and rocky in sections.  South-facing slopes allow for wildflower viewing through a variety of habitats.  About 1 ½ hours.
  • 9:00am,  10:00am,  11:00am,  12:00pm
  • Hikes depart as groups fill.

Kids Wildflower Walks

  • 9:30am,  10:30am, 11:30 am
  • Especially designed with kids in mind and with fun and interactive wildflower activities along the way!
  • A gentle walk route along the base area.
  • Discover what wildflowers need to grow!  We’ll look for wildflowers and wildlife of Albion Basin. About a ½ hour in duration.
  • 9:30am,  10:30am, 11:30 am
  • Kids walks depart as groups fill. Kids should be accompanied by an adult.

Live Music by Bobo of the Weekenders

  • 8:30am-12:30pm

Kids Art & Entertainment:

  • We will have ongoing art activities for kids of all ages.
  • 9am-12pm

 

Sunday July 26th

Snowbird

  • Meet at Plaza Deck, Snowbird Entry #2

8:30 – 9:30AM Sign up for Wildflower Walks involving Tram

  • $5 donation for Tram hikes, donation to the Cottonwood Canyons Foundation.
  • Walks along lower mountain trails and not riding the tram do not require early sign-up.

9:30AM Tram departs for Wildflower Hikes, beginner and advanced

  • Advanced Hike: rides up tram with a hike down the mountain. Hike is all down hill, but several miles in length, with some steep sections and loose footing.
  • 3-4 hours, 9:30, 10:00 start time.
  • Easy Walk: rides up tram with gentle walk at top of tram with ride back down.
  • 1 ½ to 2 hours. 9:30 and 10:30 start time.

10:00 AM Tram – Second departure for Wildflower Hikes, beginner and advanced

  • Advanced Hike: rides up tram with a hike down the mountain. Hike is all down hill, but several miles in length, with some steep sections and loose footing. 3-4 hours, 9:30, 10:00 start time.
  • Easy Walk: rides up tram with gentle walk at top of tram with ride back down. 1 ½ to 2 hours. 9:30 and 10:30 start time.

10:30   Final Departure for Easy Walk with Tram (ride up tram, explore top, ride back down).

  • 1 ½ to 2 hours.

*Please note, hikes involving the Tram depart early and only at listed times, in order to accommodate the Tram and long duration of the hikes.

9:30 – 11:30 AM Lower Mountain Wildflower Walks

  • Along gentle terrain.
  • Hikes depart for lower mountain walks as groups fill.
  • Duration: 1 hr to 1 ½ hours. Does not involve tram.

10:00, 10:30, 11:00, 11:30  AM  Kids Walks

  • Especially designed with kids in mind and with fun wildflower activities along the way!
  • Gentle walk along lower mountain trail.
  • Less than an hour in duration. Tours depart as groups fill.  Does not involve tram.
  • Kids should be accompanied by an adult.

 

Special thanks to partners for this event:

Cottonwood Canyons Foundation, Alta Community Enrichment, Brighton Resort, Solitude Mountain Resort, Alta Ski Area, Snowbird Ski and Summer Resort, US Forest Service and Salt Lake City Watershed!

For more information please call 801-466-6411 or info@cottonwoodcanyons.org

The Wasatch Wildflower Festival is a three-day event hosted at the four Cottonwood Canyon ski areas to celebrate the beauty and diversity of wildflowers in the Wasatch.  It’s also a special opportunity to educate visitors on how to ensure the protection of this important natural resource we all treasure. The wildflower festival’s guided walks and activities are designed to be fun, family-friendly, non-commercial, free of charge, and open to all interests and ability levels.  Our volunteers share their knowledge and enthusiasm for an amazing variety of species on a variety of beautiful walks. The walks also reinforce careful stewardship and awareness of the ecology of our watershed environment.  The festival is held during the last weekend of July each year.

 

We hope you’ll join us!